Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some remarks on Brauer's third main theorem


Author: Arye Juhász
Journal: Proc. Amer. Math. Soc. 86 (1982), 363-369
MSC: Primary 20C20
DOI: https://doi.org/10.1090/S0002-9939-1982-0671195-9
MathSciNet review: 671195
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider two classes of $ p$-blocks of a finite group $ G$ which have the property that for every block $ B$ of them and every subgroup $ H$ of $ G$, $ H$ has only a small number of admissible blocks $ b$ with $ {b^G} = B$. In this they are similar to the principal block of $ G$. These blocks are described by means of certain modules they contain.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Alperin and Michel Broué, Local methods in block theory, Ann. of Math. 110 (1973), 143-157. MR 541333 (80f:20010)
  • [2] R. Brauer, Some applications of the theory of blocks of characters of finite groups. IV, J. Algebra 17 (1971), 489-521. MR 0281806 (43:7520)
  • [3] -, On the structures of blocks of characters of finite groups, (Proc. Second Internat. Conf. on the Theory of Groups), Lecture Notes in Math., vol. 372, Springer-Verlag, Berlin and New York, 1974. MR 0352238 (50:4725)
  • [4] R. Brauer and C. Nesbitt, On the modular representations of finite groups, Univ. of Toronto Studies Math. Ser. No. 4, 1937.
  • [5] J. Cassey and W. Gaschutz, a note on blocks, (Proc. Second Internat. Conf. on the Theory of Groups), Lectures Notes in Math., vol. 372, Springer-Verlag, Berlin and New York, 1974. MR 0352239 (50:4726)
  • [6] L. Dornhoff, Groups representation theory, Parts A and B, Pure and Appl. Math., 7, Marcel Dekker, New York, 1972. MR 0347960 (50:458b)
  • [7] J. A. Green, Blocks of modular representations, Math. Z. 79 (1962), 100-115. MR 0141717 (25:5114)
  • [8] A. Juhász, Variations to a theorem of H. Nagao, J. Algebra 70 (1981), 173-178. MR 618386 (82g:20024)
  • [9] -, An elementary proof to two theorems of R. Brauer (unpublished).
  • [10] -, On the distribution of restricted modules into blocks (submitted).
  • [11] Y. Kawada, On blocks of group-algebras of finite groups, Sci. Rep. Tokyo Kyoiku Kaigaku Sect. A 9 (1966), 87-110. MR 0206121 (34:5946)
  • [12] D. Passman, Blocks and normal subgroups, J. Algebra 12 (1969), 569-575. MR 0242971 (39:4298)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C20

Retrieve articles in all journals with MSC: 20C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0671195-9
Keywords: Block theory, modules in blocks, defect groups, vertices
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society